MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-034
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 32mm amplatzer septal occluder was chosen for implant using a 12f amplatzer trevisio delivery system.Transesophageal echocardiography measured the defect at 28 mm, and stop-flow balloon sizing measured 30 mm, with adequate rims except for an anterior defect where the aortic rim measured 5 mm.The initial device 32mm amplatzer septal occluder was deployed but residual flow persisted, prompting exchange for a larger 34mm amplatzer septal occluder , which was delivered after several attempts and appeared stable on imaging in multiple views.The device was released following confirmation of position and flow elimination.Later that day, embolization of the device was reported, the device had completely dislodged from its implant site and travel to the left atrium in the patient's anatomy.The patient underwent surgical closure with removal of the occluder.The physician believed the cause of the embolization was aneurysmal septum.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 32mm amplatzer septal occluder was chosen for implant using a 12f amplatzer trevisio delivery system.Transesophageal echocardiography measured the defect at 28 mm, and stop-flow balloon sizing measured 30 mm, with adequate rims except for an anterior defect where the aortic rim measured 5 mm.The initial device 32mm amplatzer septal occluder was deployed but residual flow persisted, prompting exchange for a larger 34mm amplatzer septal occluder , which was delivered after several attempts and appeared stable on imaging in multiple views.It was noted that it took some manupulation to catch th eaortic rim to psoition the device.The device was released following confirmation of position and flow elimination.Later that day, embolization of the device was reported, the device had completely dislodged from its implant site and travek to the left atrium in the patient's anatomy.The patient underwent surgical closure with removal of the occluder.The physician believed the cause of the embolization was aneurysmal septum.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported device embolization could not be determined.It is possible that under sizing contributed to the event, however this cannot be determined.A prolonged hospitalization and surgical intervention were result of case-specific circumstances, as device was removed surgically.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23809473
Report Number2135147-2025-07365
Device Sequence Number12689723
Product Code MLV
UDI-Device Identifier00811806010243
UDI-Public(01)00811806010243(17)290930(10)10555500
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-034
Device Catalogue Number9-ASD-034
Device Lot Number10555500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12 F AMPLATZER TREVISIO DELIVERY SYSTEM.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age53 YR
Patient SexFemale